MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504607X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, resistance was encountered while trying to remove an si avanti+ sheath (7f std w/gw no obt) following a procedure.A single stitch had been applied and the guiding catheter had been removed.An unknown amount of force was used to remove the sheath causing the sheath to break.An approximately 4cm section of the introducer was left in the patient.The patient was then sent to vascular surgery operating room where a second procedure was required to remove the separated section of sheath from the patient.This event caused the patient to stay in the hospital longer than expected.The patient was reported to be feeling well following this event.The device was clinically used and will be returned for analysis.The procedure being performed was a pulmonary vein ablation.The procedure happened on (b)(6).The sheath had not kinked or been twisted/torqued prior to the separation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, resistance was encountered while trying to remove an si avanti+ sheath (7f std w/gw no obt) following a procedure.A single stitch had been applied and the guiding catheter had been removed.An unknown amount of force was used to remove the sheath causing the sheath to break.An approximate 4 cm section of the introducer was left in the patient.The patient was then sent to the vascular surgery operating room where a second procedure was required to remove the separated section of the sheath from the patient.This event caused the patient to stay in the hospital longer than expected.The patient was reported to be feeling well following this event.The procedure being performed was a pulmonary vein ablation.The sheath had not kinked or been twisted/torqued prior to the separation.A non-sterile cannula segment of product csi ¿si avanti+ 7f std w/gw no obt¿ was received inside of a clear plastic bag.Part was removed from the plastic bag to do a first visual inspection without any optical magnifying device.Only a separated cannula segment of 10 cm length was returned for analysis, neither the rest of the csi nor the interacting devices were returned in order to be evaluated.The segment was placed under the microscope in order to obtain a magnify image of the separated area.The end of the separated section presented evidence of elongations and frayed edges; also showed twisting conditions.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.No other issues were noted during microscopic analysis.Dimensional analysis was performed to verify the correct cannula id and the correct od.The measurements were taken as close as possible to the damage to be verified.Dimensional analysis results for the csi cannula were found within specification.A review of the manufacturing documentation associated with this lot # 17812614 was performed and the following was found that the event experienced by the customer could not be related to the manufacturing process.The event of ¿cannula - separated in patient¿ reported by the customer was confirmed due to condition in which the unit was received.The exact cause of the reported event could not be conclusively determined.However, procedural/handling factors may have contributed to the reported event as shown by the results of the microscopic analysis.The complaint reported by the customer as ¿catheter sheath introducer - withdrawal difficulty¿ could not be properly evaluated due to only a segment of the csi cannula being returned for analysis.However, the dimensional analysis results were found within specification.According to the product instructions for use, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Neither the product history record review nor the product analysis suggests that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SI AVANTI+ 7F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8462681
Report Number9616099-2019-02812
Device Sequence Number16865845
Product Code DRE
UDI-Device Identifier20705032010105
UDI-Public20705032010105
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number504607X
Device Catalogue Number504607X
Device Lot Number17812614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;